About combiflam

Combiflam is an approved over-the-counter instant relief drug that consists of a combination of paracetamol and ibuprofen. Ibuprofen is an NSAID or non-steroidal anti-inflammatory drug used for common ailments like aches and pains, and mild to moderate fever.  It is used to counter toothache, headache, and generalized body pain without any obvious causes. Combiflam is a widely prescribed drug, and is available as an over-the-counter medication.

How To Use Combiflam

Combiflam is to be taken with sufficient quantities of plain water unless otherwise indicated by the physician. Make sure to not use the drug with hot water or cold water as the temperature may hamper the structure of the drug and hinder the efficacy and outcome of the drug.

Try your level best to take the pill wholesome. You can break them into equal halves, but try your level best to not crush them. If absolutely required to crush the pill, try to use a pill crusher instead of manually crushing it. Since the drug is coated in its surface with lactose or other monosaccharides, as this helps in better absorption of the drug, it is absolutely essential to make sure you take the drug in its whole form. Once you crush the drug, there might be chances that the drug may not be metabolized in a proper manner and chances of increasing the dose may increase.

Always try to shake the suspension bottle well before taking them.

You can also add a little bit of water to the combiflam suspension to help you take it, but do not dilute it highly.

Clinical Indications and Prescription Information

  • Ibuprofen being an NSAID is indicated to mild to moderate pain like dental aches, headaches, generalized body pain etc.
  • Generalized fever.
  • Painful menstruation and abdominal cramps that is acute in nature.
  • Arthritis pain, and joint stiffness, including rheumatoid and osteoarthritis.
  • Pericarditis – Inflammation pericardium or covering of the heart.
  • Patent ductus arteriosus.
  • Inflammation and swelling.

 

In-Depth Information On Combiflam (ibuprofen + paracetamol)

Ibuprofen is a nonsteroidal anti-inflammatory drug, technically known as which produces its action by iso-butyl-propanoic-phenolic acid, which is considered as a cox-inhibitor or prostaglandin inhibitor. Ibuprofen acts by inhibiting the locally active prostaglandin and prevents perception of pain.

Paracetamol is basically treated as an antipyretic and not considered as an anti-inflammatory as it does not exhibit anti-inflammatory action.

The combination is effective in countering fever, pain, and inflammation irrespective of whether the aetiology is exogenous and endogenous.

 

How combination is more effective than separate ibuprofen and paracetamol.

It would be a wonder to think Combiflam as a combination drug is more effective than its individual components, as each generic ingredient Ibuprofen and Paracetamol have complimentary effects on each other and they counterbalance each other negativity.

Combiflam when administered as a single dose is more easily absorbed and the drug produces better results and is efficacious.

Combiflam does not cause addiction as only the paracetamol acts directly on the central nervous system and not the ibuprofen. These are generally used for mild pains that are acute in nature and are of sudden onset.

 

How Combiflam Works

Combiflam works by preventing the action of some local hormones called prostaglandins. The prostaglandins are known to produce inflammatory reaction to areas and prevent the spread of inflammation from one part of the body to other. These inflammatory reactions are prevented when drugs like ibuprofen binds with them and prevents them exerting their action.

The paracetamol on the other hands exerts the antipyretic or prevents fever from occurring from inflammation as it acts directly on a particular area in the brain.

It is important to note that paracetamol acts on the “Temperature Center” of the brain and ibuprofen acts on the local area of pain. This is how the drug is effective and the actions take side-by-side and simultaneously, which otherwise would not have been possible if the drugs were taken individually.

 

Available Dosage Forms

Combiflam Tablet

Ibuprofen 400 mg and paracetamol 325 mg.

Available in strips of 15 tablets and 150 tablet boxes.

Combiflam Suspension

100 ml and 600 ml bottles available with ibuprofen 400 mg and paracemtamol 325 mg.